Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 25, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Aug 21, 2008, 4:16 AM CDT for 13 counties in North Dakota. It took effect at Aug 21, 2008, 9:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2008, 4:16 AM CDT (09:16 UTC)
- In effect from
- Aug 21, 2008, 9:00 AM CDT
- Expired
- Aug 21, 2008, 9:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 98 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 2406 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 210916 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 416 AM CDT THU AUG 21 2008 ...WIND ADVISORY IN EFFECT FOR PORTIONS OF CENTRAL NORTH DAKOTA FROM 9 AM THIS MORNING UNTIL 9 PM THIS EVENING... .A LOW PRESSURE SYSTEM REMAINS IN PLACE OVER FAR WESTERN NORTH DAKOTA...AND WILL RESULT IN ANOTHER DAY OF STRONG SOUTHERLY WINDS OF 25 TO 40 MPH ACROSS CENTRAL NORTH DAKOTA. THE WINDS ARE EXPECTED TO DECREASE LATER THIS EVENING. ANOTHER WINDY DAY IS THEN EXPECTED ON FRIDAY AS A STRONG COLD FRONT PUSHES ACROSS THE STATE LATE TONIGHT. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR THE STRONG WINDS. CAUTIONED IS ADVISED. NDZ005-013-022-023-025-034>037-045>048-050-051-211730- /O.NEW.KBIS.WI.Y.0025.080821T1400Z-080822T0200Z/ ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...ROLLA...RUGBY...MCCLUSKY...HARVEY... CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 416 AM CDT THU AUG 21 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT THIS EVENING. STRONG SOUTHERLY WINDS OF 25 TO 40 MPH WILL REDEVELOP THIS MORNING...AND CONTINUE THIS AFTERNOON BEFORE DIMINISHING LATER THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NH
3 follow-up statements
000 WWUS73 KBIS 211727 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1227 PM CDT THU AUG 21 2008 ...WIND ADVISORY IN EFFECT FOR PORTIONS OF CENTRAL NORTH DAKOTA FROM 9 AM THIS MORNING UNTIL 9 PM THIS EVENING... .A LOW PRESSURE SYSTEM REMAINS IN PLACE OVER FAR WESTERN NORTH DAKOTA...AND WILL RESULT IN ANOTHER DAY OF STRONG SOUTHERLY WINDS OF 25 TO 40 MPH ACROSS CENTRAL NORTH DAKOTA. THE WINDS ARE EXPECTED TO DECREASE LATER THIS EVENING. ANOTHER WINDY DAY IS THEN EXPECTED ON FRIDAY AS A STRONG COLD FRONT PUSHES ACROSS THE STATE LATE TONIGHT. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR THE STRONG WINDS...AND PLAN ACCORDINGLY. NDZ005-013-022-023-025-034>037-045>048-050-051-220130- /O.CON.KBIS.WI.Y.0025.000000T0000Z-080822T0200Z/ ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...ROLLA...RUGBY...MCCLUSKY...HARVEY... CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 1227 PM CDT THU AUG 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. GUSTS TO 35 MPH HAVE ALREADY BEEN OBSERVED THIS MORNING IN SOUTH CENTRAL NORTH DAKOTA. STRONG SOUTHERLY WINDS OF 25 TO 40 MPH WILL BECOME MORE WIDESPREAD THIS AFTERNOON BEFORE DIMINISHING LATER THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION. $$
000 WWUS73 KBIS 212101 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 401 PM CDT THU AUG 21 2008 ...WIND ADVISORY IN EFFECT FOR PORTIONS OF CENTRAL NORTH DAKOTA FROM 9 AM THIS MORNING UNTIL 9 PM THIS EVENING... .A LOW PRESSURE SYSTEM REMAINS IN PLACE OVER FAR WESTERN NORTH DAKOTA...WHICH HAS RESULTED IN ANOTHER DAY OF STRONG SOUTHERLY WINDS OF 25 TO 40 MPH ACROSS SOUTH CENTRAL NORTH DAKOTA. THE WINDS ARE EXPECTED TO DECREASE LATER THIS EVENING. ANOTHER WINDY DAY IS THEN EXPECTED ON FRIDAY AS A STRONG COLD FRONT PUSHES ACROSS THE STATE LATE TONIGHT. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR THE STRONG WINDS...AND PLAN ACCORDINGLY. NDZ005-013-022-034-035-045-046-212215- /O.CAN.KBIS.WI.Y.0025.000000T0000Z-080822T0200Z/ ROLETTE-PIERCE-SHERIDAN-MORTON-BURLEIGH-SIOUX-EMMONS- INCLUDING THE CITIES OF...ROLLA...RUGBY...MCCLUSKY...MANDAN... BISMARCK...FORT YATES...LINTON 401 PM CDT THU AUG 21 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN TO BELOW ADVISORY CRITERIA AND ARE EXPECTED TO REMAIN THERE UNTIL TOMORROW...WHEN ANOTHER WINDS ADVISORY MAY BE NECESSARY. $$ NDZ023-025-036-037-047-048-050-051-220200- /O.CON.KBIS.WI.Y.0025.000000T0000Z-080822T0200Z/ WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 401 PM CDT THU AUG 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. GUSTS TO 45 MPH HAVE BEEN OBSERVED THIS AFTERNOON IN SOUTH CENTRAL NORTH DAKOTA. STRONG SOUTHERLY WINDS OF 25 TO 40 MPH SHOULD DIMINISH LATER THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION. $$ SCHECK
000 WWUS73 KBIS 220205 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 905 PM CDT THU AUG 21 2008 ...WIND ADVISORY ALLOWED TO EXPIRE... .THE STRONG SOUTH WINDS IN EAST CENTRAL NORTH DAKOTA WILL CONTINUE TO DIMINISH THROUGH MIDNIGHT...ALTHOUGH THEY WILL STILL GUST TO 30 MPH AT TIMES. NDZ023-025-036-037-047-048-050-051-220315- /O.EXP.KBIS.WI.Y.0025.000000T0000Z-080822T0200Z/ WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 905 PM CDT THU AUG 21 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STRONG SOUTH WINDS IN EAST CENTRAL NORTH DAKOTA WILL CONTINUE TO DIMINISH THROUGH MIDNIGHT...ALTHOUGH THEY WILL STILL GUST TO 30 MPH AT TIMES. $$ CJS/RSL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Aug 21, 3:39 AM CDT, 37 minutes earlier.
Area forecast discussion, Aug 21, 3:39 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 339 AM CDT THU AUG 21 2008 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE ANOTHER DAY OF STRONG WINDS OVER SOUTH CENTRAL AND EAST CENTRAL NORTH DAKOTA TODAY...CONVECTIVE CHANCES TODAY THROUGH FRIDAY DAYTIME...AND YET ANOTHER DAY OF ADVISORY LEVEL WINDS ON FRIDAY. MODELS ARE ONCE AGAIN IN FAIR AGREEMENT SO WENT WITH A BLEND. CURRENTLY...AN UPPER LEVEL TROUGH CONTINUES TO EJECT NORTHEAST INTO SOUTH CENTRAL CANADA AHEAD OF A POTENT CLOSED UPPER LOW NOW MOVING ONSHORE OVER THE PACIFIC NORTHWEST. SLOW EASTWARD MOVING SURFACE TROUGH IS STRETCHED FROM FAR SOUTHEASTERN MONTANA...THROUGH WESTERN ND...NORTHEAST INTO SOUTH CENTRAL CANADA. ELEVATED THUNDERSTORMS ARE CURRENTLY ONGOING ALONG THE TROUGH AXIS AND HAVE PROMPTED SEVERAL WARNINGS ACROSS NORTHWEST ND THIS EARLY MORNING. SOME WEAK ECHOS DEPICTED OVER NORTHWEST SD AS WELL...MOST LIKELY INDUCED BY THE NOCTURNAL LLJ. WILL CONTINUE TO MONITOR ANY FURTHER DEVELOPMENT OF THESE ECHOS AS THEY PROGRESS INTO CENTRAL ND THROUGH THE OVERNIGHT HOURS. WINDS ALSO CONTINUE TO BE ON THE BREEZY SIDE ACROSS CENTRAL PORTIONS OF THE STATE AS THE PRESSURE GRADIENT REMAINS TIGHT AHEAD OF THE SFC TROUGH. ANOTHER DAY OF WARM AND WINDY CONDITIONS TODAY AS THE SURFACE TROUGH SLOWLY INCHES EASTWARD ACROSS THE WESTERN DAKOTAS. STRONGEST WINDS (SUSTAINED 20-30 WITH GUSTS UP TO AROUND 40 MPH) WILL ONCE AGAIN BE OVER THE SOUTH CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA AND WILL ISSUE ANOTHER WIND ADVISORY FOR THESE AREAS. WILL CONTINUE TO MONITOR CONVECTION THIS MORNING...BUT CURRENTLY HAVE ISOLD POPS PRIMARILY NORTHWEST AND NORTH CENTRAL ALONG THE TROUGH AXIS. IF LLJ INDUCED STORMS DEVELOP EARLY THIS MORNING MAY NEED TO MODIFY 12-18Z POPS FURTHER TO THE SOUTH BEFORE FINALIZING THE FORECAST. KEPT MAINLY SLIGHT CHANCE POPS FOR THIS AFTERNOON ALONG AND BEHIND THE TROUGH AXIS/SFC COLD FRONT (WEST AND NORTH CENTRAL) AS WE LOOK TO BE STRONGLY CAPPED IN THE WARM SECTOR (SOUTH CENTRAL AND SOUTHEAST). NOTICED HOWEVER THAT LATEST MODEL RUNS NOW BRING AN EMBEDDED S/WV NORTHEAST ACROSS THE STATE 18-00Z...WITH AN AREA OF ENHANCED SFC CONVERGENCE OVER THE NORTHEASTERN CWA AROUND PIERCE...BOTTINEAU...AND ROLETTE COUNTIES. CAP IS ALSO WEAKER HERE SO UPPED POPS A BIT AND WILL MENTION SEVERE. THE STRONG CLOSED UPPER LOW MOVES INTO SOUTHERN SASKATCHEWAN AND NORTHEASTERN MONTANA TONIGHT...FINALLY EJECTING THE SFC TROUGH EASTWARD AND PUSHING A STRONG COLD FRONT WEST TO EAST ACROSS NORTH DAKOTA THROUGH THE OVERNIGHT HOURS. KEPT HIGHEST POPS NORTHWEST AND NORTH CENTRAL TONIGHT WHERE THE GREATEST MID/UPPER LEVEL DYNAMICS OF THE CLOSED UPPER LOW WILL TRACK. AMPLE 0-6KM SHEAR IN PLACE OVER MUCH OF WEST AND CENTRAL ND THIS EVENING AND OVERNIGHT SO MENTIONED SEVERE WITHIN THE ZFP FOR ALL BUT THE SOUTHEASTERN COUNTIES. CONTINUED CHANCES OF PRECIPITATION FRIDAY DAYTIME ACROSS THE NORTH AS THE UPPER LOW TRACKS ACROSS SOUTH CENTRAL CANADA ALONG WITH SOME WEAK INSTABILITY IN PLACE. THE MAIN STORY FOR FRIDAY HOWEVER WILL BE THE AFFECTS OF THE STRONG COLD FROPA FROM TONIGHT AS MUCH COOLER AIR MOVES INTO THE LOCAL REGION ALONG WITH GUSTY WESTERLY WINDS DEVELOPING WEST TO EAST OVERNIGHT THURSDAY NIGHT INTO FRIDAY MORNING. ANOTHER WIND ADVISORY LOOKS LIKELY FOR FRIDAY WITH PEAK GUSTS EXPECTED TO BE UP TO AROUND 35 - 45 MPH...THIS TIME ENCOMPASSING ALL OF WEST AND CENTRAL ND. NOT EXPECTING ELEVATED FIRE WEATHER CONCERNS ON FRIDAY DESPITE THE STRONG WESTERLY WINDS AND DRY AIR ADVECTING INTO NORTH DAKOTA AS TEMPS WILL MAINLY BE IN THE 70S. HOWEVER...IF SURFACE DEWPOINT TEMPS MIX OUT MORE THAN EXPECTED FIRE CONCERNS MAY STILL BECOME PROBLEMATIC SO WILL CLOSELY MONITOR OVER THE NEXT 24 HOURS. SATURDAY SHOULD BE MOSTLY SUNNY AND PLEASANT AS SURFACE HIGH PRESSURE DOMINATES THE WEATHER. TEMPERATURES RECOVER A BIT FROM FRIDAY BUT WILL STILL BE COOL WITH HIGHS RANGING FROM AROUND 80 SOUTHWEST TO THE LOW/MID 70S NORTH CENTRAL. .LONG TERM...SUNDAY THROUGH THURSDAY... RIDGING ALOFT SUNDAY AND MONDAY WILL KEEP A HIGH PRESSURE SYSTEM OVER THE AREA WITH WARMING TEMPERATURES AND LITTLE CHANCE OF PRECIPITATION. BY TUESDAY MORNING THE RIDGE WILL MOVE EAST AS THE NEXT TROUGH MOVES INTO THE ROCKIES PUSHING A SURFACE TROUGH INTO THE CENTRAL PLAINS. INCREASING CONDITIONAL INSTABILITY COMBINED WITH SURFACE CONVERGENCE ALONG THE TROUGH WILL LEAD TO A CHANCE OF THUNDERSTORMS TUESDAY. THE GFS AND ECMWF DIFFER ON THE MOVEMENT AND INTENSITY OF THE TROUGH...WITH THE GFS DIGGING THE TROUGH INTO THE CENTRAL ROCKIES AND CLOSING IT OFF AS AN UPPER LEVEL LOW...WHILE THE ECMWF KEEPS THE TROUGH MOVING EAST AS THE NEXT RIDGE MOVES ONTO THE WEST COAST. EITHER WAY...THERE WOULD BE A CONTINUED CHANCE OF PRECIPITATION THROUGH MOST OF THE REST OF THE EXTENDED PERIOD. TEMPERATES WOULD TREND TOWARD NORMAL OR A LITTLE LOWER. && .AVIATION...STRONG WINDS AND THE POTENTIAL FOR THUNDERSTORMS WILL BE THE MAIN AVIATION PROBLEMS TODAY. ANY CONVECTION THAT OCCURS INITIALLY SHOULD BE HIGH BASED...BUT SHOULD LOWER THROUGH THE DAY AS CONTINUED SOUTHEAST WINDS ADVECT MOISTURE INTO THE AREA. THE SURFACE TROUGH WAS IN THE WESTERN DAKOTAS THIS MORNING BUT SHOULD MOVE SLOWLY EAST THROUGH THE DAY. SURFACE WINDS EAST OF THE TROUGH WILL BE STRONG FROM THE SOUTH 15 TO 30 KTS EARLY THIS MORNING...BUT INCREASING TO 25 TO 35 KTS WITH STRONGER GUSTS BY LATE MORNING. A STRONG SOUTHERLY JET AT 3 TO 10 THOUSAND FEET AGL WITH WINDS UP TO 45 KTS CAN BE EXPECTED IN CENTRAL NORTH DAKOTA THIS MORNING... TRANSITIONING EAST THROUGH THE DAY. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR NDZ005-013-022-023-025-034>037-045>048-050-051. && NH/TSW
Hazardous weather outlook, Aug 21, 4:09 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 409 AM CDT THU AUG 21 2008 NDZ005-013-022-023-025-034>037-045>048-050-051-220915- ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 409 AM CDT THU AUG 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM 9 AM CDT THROUGH 9 PM CDT THURSDAY FOR MUCH OF SOUTH CENTRAL AND EAST CENTRAL NORTH DAKOTA. SUSTAINED SOUTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE LATE THURSDAY MORNING AND INTO THE EVENING AHEAD OF A STRONG COLD FRONT. THIS WILL CREATE DANGEROUS DRIVING CONDITIONS ALONG I-94 AND OTHER EAST-WEST ORIENTED ROADS...ESPECIALLY IN HIGH PROFILE VEHICLES. WARM DAYTIME HIGH TEMPERATURES IN THE UPPER 80S TO THE MID 90S IN SOUTH CENTRAL AND EAST CENTRAL NORTH DAKOTA ON THURSDAY WILL BE HAZARDOUS TO THOSE WORKING OUTSIDE AND THOSE VULNERABLE TO THE HEAT...ESPECIALLY THE ELDERLY AND THE YOUNG. THE UV INDEX WILL ALSO BE IN THE HIGH CATEGORY ACROSS SOUTH CENTRAL AND EAST CENTRAL NORTH DAKOTA THURSDAY AFTERNOON...MEANING SMALL EXPOSURE TIMES TO THE SUN WILL RESULT IN SUN BURN. THE RANGELAND FIRE DANGER INDEX WILL BE IN THE HIGH CATEGORY ACROSS SOUTH CENTRAL NORTH DAKOTA THURSDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD AND ALONG OF A STRONG COLD FRONT THURSDAY EVENING AND INTO THE OVERNIGHT ACROSS SOUTH CENTRAL AND EAST CENTRAL NORTH DAKOTA. A FEW OF THESE STORMS WILL BE STRONG TO SEVERE WITH LARGE HAIL...DAMAGING WINDS...DANGEROUS LIGHTNING AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SUSTAINED WEST-NORTHWESTERLY WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED ACROSS SOUTH CENTRAL AND EAST CENTRAL NORTH DAKOTA ON FRIDAY BEHIND THE COLD FRONT. THIS WILL CREATE DANGEROUS DRIVING CONDITIONS ALONG NORTH-SOUTH ORIENTED ROADS...ESPECIALLY IN HIGH PROFILE VEHICLES. A WIND ADVISORY MAY BE NEEDED FRIDAY. THE NEXT THREAT FOR THUNDERSTORMS WILL COME ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTH CENTRAL AND EAST CENTRAL NORTH DAKOTA THURSDAY EVENING AND INTO THE OVERNIGHT. NDZ001>004-009>012-017>021-031>033-040>044-220915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- 409 AM CDT THU AUG 21 2008 /309 AM MDT THU AUG 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP LATE THURSDAY AFTERNOON ACROSS NORTH CENTRAL AND NORTHWESTERN NORTH DAKOTA AND BUILD TO THE SOUTH INTO THE EVENING ACROSS THE REMAINDER OF CENTRAL AND WESTERN NORTH DAKOTA AHEAD OF AND ALONG A STRONG COLD FRONT. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAIN...DANGEROUS LIGHTNING AND ISOLATED TORNADOES. WARM DAYTIME HIGH TEMPERATURES IN THE UPPER 80S TO THE MID 90S IN CENTRAL AND WESTERN NORTH DAKOTA ON THURSDAY WILL BE HAZARDOUS TO THOSE WORKING OUTSIDE AND THOSE VULNERABLE TO THE HEAT...ESPECIALLY THE ELDERLY AND THE YOUNG. THE UV INDEX WILL ALSO BE IN THE HIGH CATEGORY ACROSS CENTRAL AND WESTERN NORTH DAKOTA THURSDAY AFTERNOON...MEANING SMALL EXPOSURE TIMES TO THE SUN WILL RESULT IN SUN BURN. THE RANGELAND FIRE DANGER INDEX WILL BE HIGH ON THURSDAY ACROSS SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA. WINDS WILL TRANSITION TO THE WEST-NORTHWEST BEHIND THE COLD FRONT FRIDAY NIGHT IN WESTERN AND CENTRAL NORTH DAKOTA...BECOMING SUSTAINED AT 2O TO 25 MPH WITH GUSTS TO 35 MPH. THIS WILL MAKE DRIVING DIFFICULT IN HIGH PROFILE VEHICLES ALONG NORTH-SOUTH ORIENTED ROADS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS WILL INCREASE LATE FRIDAY MORNING AND INTO THE AFTERNOON...BECOMING SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH ACROSS WESTERN AND CENTRAL NORTH DAKOTA...MAKING DRIVING HAZARDOUS ALONG NORTH-SOUTH ORIENTED ROADS...ESPECIALLY IN HIGH PROFILE VEHICLES. A WIND ADVISORY MAY BE NEEDED FRIDAY. DRY SOIL CONDITIONS IN THE SOUTHWEST WILL MAINTAIN THE RANGELAND FIRE DANGER INDEX IN THE HIGH TO VERY HIGH CATEGORY FRIDAY AND SATURDAY. THE NEXT THREAT OF THUNDERSTORMS WILL COME TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THURSDAY. PJA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 12:18 AM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail, Williams | 57 min |
| Aug 21, 12:45 AM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 45 min |
| Aug 21, 1:30 AM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail, Ward | 45 min |
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.